Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 312, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2017, 3:56 PM CDT for Camden County, Laclede County, Pulaski County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2017, 3:56 PM CDT (20:56 UTC)
- Expired
- Aug 10, 2017, 4:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Camden County, MO, Laclede County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
991
WUUS53 KSGF 102056
SVRSGF
MOC029-105-169-102130-
/O.NEW.KSGF.SV.W.0312.170810T2056Z-170810T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
356 PM CDT THU AUG 10 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
North central Laclede County in southwestern Missouri...
Northwestern Pulaski County in central Missouri...
Southeastern Camden County in central Missouri...
* Until 430 PM CDT
* At 356 PM CDT, a severe thunderstorm was located near Richland, or
15 miles southeast of Camdenton, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Richland... Stoutland...
Ozark Springs... Swedeborg...
This includes Interstate 44 between mile markers 142 and 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.
&&
LAT...LON 3785 9257 3799 9247 3793 9225 3778 9230
3771 9241
TIME...MOT...LOC 2056Z 302DEG 9KT 3790 9249
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Hatch3 follow-up statements
127
WWUS53 KSGF 102104
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
404 PM CDT THU AUG 10 2017
MOC029-105-169-102130-
/O.CON.KSGF.SV.W.0312.000000T0000Z-170810T2130Z/
Laclede MO-Pulaski MO-Camden MO-
404 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTH CENTRAL LACLEDE...NORTHWESTERN PULASKI AND SOUTHEASTERN
CAMDEN COUNTIES...
At 404 PM CDT, a severe thunderstorm was located over Richland, or 13
miles west of Waynesville, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Richland... Stoutland...
Ozark Springs... Swedeborg...
This includes Interstate 44 between mile markers 142 and 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 3785 9257 3799 9247 3793 9225 3778 9230
3771 9241
TIME...MOT...LOC 2104Z 307DEG 14KT 3787 9243
HAIL...1.00IN
WIND...60MPH
$$
Hatch077
WWUS53 KSGF 102116
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
416 PM CDT THU AUG 10 2017
MOC029-105-102126-
/O.CAN.KSGF.SV.W.0312.000000T0000Z-170810T2130Z/
Laclede MO-Camden MO-
416 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LACLEDE AND
SOUTHEASTERN CAMDEN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3790 9226 3778 9230 3773 9237 3772 9239
3773 9239 3776 9242 3792 9241
TIME...MOT...LOC 2116Z 302DEG 9KT 3785 9240
$$
MOC169-102130-
/O.CON.KSGF.SV.W.0312.000000T0000Z-170810T2130Z/
Pulaski MO-
416 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WEST CENTRAL PULASKI COUNTY...
At 416 PM CDT, a severe thunderstorm was located over Richland, or 10
miles west of Waynesville, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Richland... Ozark Springs...
This includes Interstate 44 between mile markers 144 and 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3790 9226 3778 9230 3773 9237 3772 9239
3773 9239 3776 9242 3792 9241
TIME...MOT...LOC 2116Z 302DEG 9KT 3785 9240
HAIL...1.00IN
WIND...60MPH
$$
Hatch867
WWUS53 KSGF 102129
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
429 PM CDT THU AUG 10 2017
MOC169-102139-
/O.EXP.KSGF.SV.W.0312.000000T0000Z-170810T2130Z/
Pulaski MO-
429 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PULASKI COUNTY
WILL EXPIRE AT 430 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3790 9226 3778 9230 3773 9237 3772 9239
3773 9239 3776 9242 3792 9241
TIME...MOT...LOC 2129Z 302DEG 9KT 3783 9237
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:14 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 10, 2:14 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Springfield MO 214 PM CDT Thu Aug 10 2017 .SYNOPSIS... Issued at 213 PM CDT Thu Aug 10 2017 Cyclonic northwest flow aloft continues across the area and appears to continue through early next week. Shortwave energy was pushing through the area today and has brought scattered showers/thunderstorms to the CWA, mainly across the eastern half of the area. PW values have increased over the past 24 hours with over 1.5" throughout the area and has led to some pretty good rainfall rates with the showers convection today. With the overall pattern not changing much through early next week, we are expecting a series of upper level shortwaves to interact with the increasing moisture content over the area for periodic showers and thunderstorms with good rainfall rates. The northwest flow, cloud cover and rain chances will keep temperatures below normal through the period. && .SHORT TERM...(This evening through Friday) Issued at 213 PM CDT Thu Aug 10 2017 Ongoing convection will continue to slide east and out of the area by this evening. Additional convection in association with the next shortwave will begin moving into the western CWA this evening and continuing into Friday across the area. The heaviest rain looks like it will affect the southwest CWA and down into Oklahoma. There is currently a marginal risk of severe storms across the western CWA as the storms move in from the west later this evening. This will mainly be sub-severe wind gusts and small hail. .LONG TERM...(Friday Night through Thursday) Issued at 213 PM CDT Thu Aug 10 2017 As mentioned above, the pattern will likely not change much into early next week with several waves of energy moving through the region, each producing convection with the potential of heavy rain. As with this initial disturbance, future shortwaves will bring the highest qpf to the southwestern half of the CWA where 3-4 inches of rain will be possible through early next week. QPF amounts will taper off significantly across the northeast portion of the CWA. Will need to monitor the rainfall amounts with these features for the potential of flooding later in the weekend, but current amounts of QPF are spread out over several days and shouldn't cause any widespread flooding. If the axis of heaviest precipitation begins to shift northeast however, then we might have to ramp up the flooding potential. At this point, it looks like Tuesday might provide the area with the best chance at a rain free day before we get back into the parade of shower/thunderstorm chances by mid to late week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1229 PM CDT Thu Aug 10 2017 Scattered showers and thunderstorms will generally affect areas from SGF down to BBG and east this afternoon. Therefore have kept VCTS for those sites however did leave out JLN for now. Outside of thunderstorms, VFR conditions will prevail. Most showers and storms will diminish after 00z. Additional showers and thunderstorms will then move into the area after 06Z and last through the early morning hours Friday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Burchfield
Hazardous weather outlook, Aug 10, 3:38 PM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 338 PM CDT Thu Aug 10 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 338 PM CDT Thu Aug 10 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Hail risk. Limited Thunderstorm wind damage risk. Significant Lightning risk. DISCUSSION... Scattered thunderstorms are expected from late this afternoon through this evening. Coverage of thunderstorms may then increase late tonight, especially from extreme southeastern Kansas into southwestern Missouri. Cloud to ground lightning and brief heavy rainfall will be the primary potential hazards. A few storms will also be capable of producing hail up to the size of nickels and wind gusts to 50 mph this evening and overnight across western Missouri and extreme southeastern Kansas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will then remain possible at times from Friday through next Wednesday. Some locally heavy rainfall will be possible across extreme southeastern Kansas and far southwestern Missouri. The heaviest rainfall during this time period is expected just to the south and west of the outlook area across northeastern Oklahoma. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Aug 10, 3:40 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Springfield MO
340 PM CDT THU AUG 10 2017
MOZ069-081-102115-
Camden MO-Laclede MO-
340 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LACLEDE AND
SOUTHEASTERN CAMDEN COUNTIES UNTIL 415 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Richland, or 11 miles southeast of Camdenton,
moving southeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lake of The Ozarks State Park... Richland...
Stoutland... Montreal...
Wet Glaize... Freedom...
This includes Interstate 44 between mile markers 142 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3805 9253 3803 9252 3802 9251 3802 9247
3800 9241 3773 9241 3791 9269 3806 9257
TIME...MOT...LOC 2040Z 302DEG 9KT 3793 9255
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:40 PM CDT | Special Weather Statement | SGF | Camden | 35 min |
| Aug 10, 3:46 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Pulaski | 33 min |
| Aug 10, 4:26 PM CDT | Special Weather Statement | SGF | Pulaski | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.